Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 34, NWS Charleston, SC

July 31, 2013Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 31, 2013, 6:44 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2013, 6:44 PM EDT (22:44 UTC)
Expired
Jul 31, 2013, 7:45 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 7:25 PM EDTFLASH FLOOD1 Nnw Savannah, GAFLOODING REPORTED AT THE INTERSECTION OF VINE STREET AND ANDERSON STREET. ROAD WAS CLOSED.
Jul 31, 7:25 PM EDTFLASH FLOOD1 N Savannah, GAFLOODING REPORTED AT THE INTERSECTION OF EAST HENRY STREET AND WATERS AVENUE. ROAD WAS CLOSED.
Jul 31, 7:25 PM EDTFLASH FLOOD1 Wnw Savannah Historic, GAFLOODING REPORTED AT THE INTERSECTION OF SCARBOROUGH STREET AND LOVE STREET. ROAD WAS CLOSED.
Jul 31, 7:25 PM EDTFLASH FLOOD1 W Savannah, GAFLOODING REPORTED AT THE INTERSECTION OF MARTIN LUTHER KING JR BOULEVARD AND VICTORY DRIVE. ROAD WAS CLOSED.
Jul 31, 7:25 PM EDTFLASH FLOOD2 Ssw Savannah, GAFLOODING REPORTED AT THE INTERSECTION OF EAST 65TH STREET AND WATERS AVENUE. ROAD WAS CLOSED.
Jul 31, 7:25 PM EDTFLASH FLOODSavannah Historic Distr, GAFLOODING AT THE INTERSECTION OF OGLETHORPE AVENUE AND ABERCORN STREET. ROAD WAS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2332 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WGUS52 KCHS 312244
FFWCHS
GAC051-103-SCC013-053-312345-
/O.NEW.KCHS.FF.W.0034.130731T2244Z-130731T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT WED JUL 31 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EXTREME EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING NEAR BELLINGER HILL AREA...OR ABOUT OVER
  BELLINGER HILL AREA...MOVING EAST AT 15 MPH.

  DOPPLER RADAR HAS SHOWN AS MUCH AS 3 TO 4 INCHES OF RAINFALL SINCE 
  EARLIER THIS EVENING AND AN ADDITIONAL 1 TO 2 INCHES CAN STILL     
  OCCUR. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  BELLINGER HILL AREA...RIVERSIDE...FORT PULASKI NATIONAL MONUMENT...
  SUN CITY...JASPER...BLUFFTON...ROSE HILL...CALAWASSIE ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3195 8117 3224 8116 3229 8112 3236 8115
      3235 8044 3231 8044 3233 8044 3225 8062
      3226 8065 3225 8063 3222 8063 3221 8068
      3211 8082 3212 8083 3205 8090 3202 8084
      3195 8088 3193 8092

$$
1 follow-up statement
841 
WGUS72 KCHS 312342
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT WED JUL 31 2013

GAC051-103-SCC013-053-312353-
/O.EXP.KCHS.FF.W.0034.000000T0000Z-130731T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
742 PM EDT WED JUL 31 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR FOR SOUTHERN
BEAUFORT...NORTHEASTERN CHATHAM...SOUTHERN JASPER AND EXTREME EAST
CENTRAL EFFINGHAM COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

LAT...LON 3195 8117 3224 8116 3229 8112 3236 8115
      3235 8044 3231 8044 3233 8044 3225 8062
      3226 8065 3225 8063 3222 8063 3221 8068
      3211 8082 3212 8083 3205 8090 3202 8084
      3195 8088 3193 8092

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:55 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 31, 3:55 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT WED JUL 31 2013

.SYNOPSIS...
A WEAK WAVE OF LOW PRESSURE AND A MID TO UPPER LEVEL TROUGH WILL
PERSIST THROUGH THURSDAY. HIGH PRESSURE WILL SLOWLY STRENGTHEN
FRIDAY AND SATURDAY. A FRONT WILL DROP INTO THE AREA SUNDAY THEN
LINGER NEARBY THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST WATER VAPOR IMAGERY SHOWS THE ROBUST UPPER SHORTWAVE DIVING
SOUTHEAST TOWARD THE SOUTH CAROLINA AND GEORGIA COASTLINES THIS
AFTERNOON. THIS FEATURE BRINGS ENHANCED FORCING FOR ASCENT
AND...ALONG WITH THE PRESENCE OF A LINGERING STATIONARY FRONT AND
SURFACE TROUGH...HAS PROVIDED THE NECESSARY INGREDIENTS TO
INITIATE CONVECTION ACROSS PORTIONS OF THE FORECAST AREA.
CONVECTIVE COVERAGE IS A COMBINATION OF BOTH SEABREEZE AND
MESOSCALE BOUNDARY CONVERGENCE...WITH INLAND AREAS SEEING ACTIVITY
AS WELL AS COASTAL LOCATIONS. DEEP MOISTURE WILL STEADILY INCREASE
INTO THE EVENING AND OVERNIGHT HOURS...PEAKING JUST UNDER 2 INCHES
IN PRECIPITABLE WATER VALUES. CONSIDERING LIGHT LOW LEVEL WIND
FIELDS...STORM MOTIONS WILL BE SLOW AND ALLOW STRONGEST CONVECTION
TO PRODUCE HEAVY DOWNPOURS AND POSSIBLY LOCALIZED FLOODING. IN
ADDITION...AN ISOLATED SEVERE THUNDERSTORM COULD OCCUR WHERE
BOUNDARY INTERACTIONS ENHANCE UPDRAFT STRENGTH.

THE MAIN FORECAST CONCERN INTO THE NIGHTTIME PERIOD IS THE
PERSISTENCE AND/OR REDEVELOPMENT OF CONVECTION. NUMERICAL MODELS
ARE ACTUALLY IN DECENT AGREEMENT INDICATING THE AXIS OF THE
SHORTWAVE TROUGH CROSSING THE COASTLINE AFTER MIDNIGHT AND
MAINTAINING THE NECESSARY FORCING AND DEEP MOISTURE FOR CONTINUED
CONVECTIVE POTENTIAL. IN FACT...SOME MODEL SOLUTIONS SUGGEST THAT
THE BEST COVERAGE COULD OCCUR OVERNIGHT...ESPECIALLY ACROSS THE
NORTHERN HALF OF THE FORECAST AREA CLOSEST TO THE VORTICITY
MAXIMA. WILL THUS ADVERTISE RAIN CHANCES UP TO 60 PERCENT THIS
AFTERNOON AND EVENING...WITH A SLIGHT DECREASE IN POTENTIAL ACROSS
SOUTHERN ZONES BY MIDNIGHT.

THICK CLOUD COVER WILL LINGER THROUGH THE NEAR TERM PERIOD.
ALTHOUGH A FEW LOCATIONS THAT RECEIVE ABUNDANT RAINFALL COULD SEE
SOME PATCHY FOG DURING THE EARLY MORNING HOURS...LINGERING THICK
CLOUD COVER SHOULD SUPPRESS MORE WIDESPREAD FOG DEVELOPMENT. LOW
TEMPERATURES TONIGHT WILL RANGE FROM THE LOW 70S INLAND TO THE MID
70 CLOSER TO THE COAST.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY...MID LVL RIDGING WILL REMAIN OVER THE SOUTH CENTRAL UNITED
STATES WHILE A TROUGH OF LOW PRESSURE SHIFTS OVER THE MID ATLANTIC
AND SOUTHEASTERN STATES BEHIND A H5 SHORTWAVE POSITIONED JUST
OFFSHORE. DESPITE THE POSITION OF THE H5 SHORTWAVE...CHANCES OF
SHOWERS/THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE OVER LAND AS
DIFFLUENCE INCREASES WITH THE APPROACH OF A H25 JET UPSTREAM AND THE
SFC TROUGH BECOMES ELONGATED OVER THE SOUTHEAST. EXPECT COVERAGE TO
PEAK LATE MORNING INTO EARLY AFTERNOON AS HIGH TEMPS REACH THE
MID/UPPER 80S UNDER MOSTLY CLOUDY SKIES. THE POSITION OF THE SFC
TROUGH SUGGESTS THAT MOST PRECIP SHOULD OCCUR CLOSER TO THE COAST
DURING THE PERIOD...BEFORE GRADUALLY SHIFTING OFFSHORE BY THURSDAY
NIGHT. WEAK WIND FIELDS AND PWATS BETWEEN 2.0 TO 2.25 INCHES FAVOR
SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL. OVERNIGHT LOWS SHOULD RANGE BETWEEN THE LOW 70S INLAND TO
MID/UPPER 70S ALONG THE COAST.

FRIDAY...COVERAGE OF SHOWERS AND THUNDERSTORMS WILL QUICKLY DECREASE
IN COVERAGE FRIDAY MORNING AS THE SFC TROUGH SLIDES OFFSHORE AND IS
FOLLOWED BY SFC HIGH PRESSURE TO OUR NORTHWEST AND MID LVL RIDGING
FROM THE WEST. CONDITIONS WILL BE CONSIDERABLY DRYER FRIDAY
AFTERNOON AND EVENING AS A NORTHWEST DOWNSLOPING WIND SETS UP OVER
THE AREA. HAVE THEREFORE INDICATED HIGHEST POPS ALONG THE GEORGIA COAST
WHILE SHOWING A GRADUAL DECREASE OF POPS INLAND WHERE DRYER AIR WILL
ENTER THE REGION FIRST. OVERALL HIGH TEMPS SHOULD BE A FEW DEGREES
WARMER THAN PREVIOUS DAYS GIVEN THE DOWNSLOPING WIND COMPONENT OVER
THE REGION. EXPECT OVERALL TEMPS TO RANGE IN THE UPPER 80S TO LOWER
90S. OVERNIGHT LOWS SHOULD RANGE BETWEEN THE LOW 70S INLAND TO
MID/UPPER 70S ALONG THE COAST.

SATURDAY...SFC HIGH PRESSURE WILL GRADUALLY WEAKEN OVER THE REGION
AS ANOTHER SFC TROUGH OF LOW PRESSURE DEVELOPS TO OUR NORTH AND
EXPANDS OVER THE CAROLINAS DURING THE EVENING. WITH THIS SETUP IN
MIND...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO REMAIN MINIMAL
DURING MORNING HOURS INTO EARLY AFTERNOON...BEFORE GRADUALLY INCREASING
LATE AFTERNOON AND EVENING AS THE TROUGH EXPANDS OVER THE REGION.
THE GREATEST CHANCE OF RAINFALL APPEARS TO BE OVER INLAND SOUTH
CAROLINA LOCATIONS AS A WEAK H5 SHORTWAVE POSSIBLY SHIFTS OVER THE
FORECAST AREA LATE. 1000-850MB THICKNESSES SUGGEST OVERALL HIGH
TEMPS IN THE UPPER 80S ALONG THE COAST...AND LOWER 90S FOR MOST
LOCATIONS AWAY FROM THE COAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
SYNOPTIC PATTERN ALOFT...BUT DIFFER SOMEWHAT WITH RESPECT TO SURFACE
FEATURES LEADING TO SLIGHTLY LOWER CONFIDENCE. MID AND UPPER LEVEL
RIDGING IN PLACE OVER THE REGION WILL BEGIN TO ERODE LATE IN THE
WEEKEND AND INTO EARLY NEXT WEEK AS A TROUGH DIGS ACROSS THE EASTERN
SEABOARD AND BECOMES THE DOMINANT WEATHER FEATURE INTO THE MIDDLE OF
NEXT WEEK. MEANWHILE AT THE SURFACE...A BACKDOOR COLD FRONT WILL
SHIFT INTO THE AREA SUNDAY NIGHT INTO MONDAY AS THE UPPER TROUGH
DIGS...THEN LINGER OVER THE AREA OR AT LEAST NEARBY INTO THE MIDDLE
OF NEXT WEEK AS SEVERAL WAVES OF LOW PRESSURE TRACK ALONG THE
BOUNDARY.

THIS PATTERN APPEARS TO FAVOR WETTER THAN NORMAL CONDITIONS...WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGHOUT THE
LONG TERM PERIOD. SUNDAY COULD BE THE WARMEST DAY OF THE WEEK AS
COMPRESSIONAL HEATING AND A DOWNSLOPE FLOW PROVIDE FOR ABOVE NORMAL
TEMPERATURES. THEN EARLY NEXT WEEK...HIGH TEMPERATURES WILL BE NEAR
TO SLIGHTLY BELOW NORMAL.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
ONGOING SHOWERS/THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE
AS THE AFTERNOON PROGRESSES. INITIAL ACTIVITY HAS DEVELOPED CLOSER
TO KCHS...AND WILL THUS INITIALIZE THE 18Z TAF WITH A TEMPO GROUP
FOR MVFR CONDITIONS WITHIN TSRA. CEILINGS/VISIBILITIES COULD FALL
BELOW MVFR LEVELS IF THUNDERSTORMS INTENSIFY AND LINGER...SO
AMENDMENTS MAY BE NEEDED. THERE IS LESS CERTAINTY REGARDING NEAR
TERM TIMING OF CONVECTIVE IMPACTS AT KSAV...AND PREFER TO MAINTAIN
A VCTS UNTIL TRENDS BECOME MORE APPARENT IN THE NEXT HOUR OR TWO.

NUMERICAL MODEL SOLUTIONS THEN SUGGEST THAT SHOWERS/THUNDERSTORMS
COULD PERSIST OR RE-INITIATE OVERNIGHT...AS ROBUST UPPER LEVEL
ENERGY CONTINUES TO MOVE THROUGH THE REGION. FURTHER EXAMINATION
SUGGESTS A SLIGHTLY HIGHER POTENTIAL TO THE NORTH NEAR KCHS THAN
FARTHER SOUTH TOWARD KSAV. WILL ADD A PROB30 GROUP AT KCHS DURING
THE EARLY MORNING HOURS WHEN FORCING FOR ASCENT IS
MAXIMIZED...WHILE INCLUDING JUST A VCSH AT KSAV FOR THE SAME
TIME FRAME. MODEL GUIDANCE ALSO HINT AT POTENTIAL MVFR OR LOWER
CEILINGS OUTSIDE OF THUNDERSTORM OVERNIGHT...YET DUE TO
UNCERTAINTY...WILL MAINTAIN VFR CEILINGS AND SCATTER IN LOWER
CLOUDS. CONVECTION WILL BE A CONCERN THROUGH THURSDAY
AFTERNOON...HOWEVER TIMING AND DURATION PRECLUDES SPECIFIC MENTION
IN THE TAFS.

EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS IN CIGS/VSBYS ARE
POSSIBLE FROM AFTERNOON SHOWERS AND TSTMS ON THURSDAY. VFR
CONDITIONS ARE THEN EXPECTED AT BOTH TERMINALS THURSDAY NIGHT
THROUGH SUNDAY MORNING. PERIODIC RESTRICTIONS IN CIGS/VSBYS ARE THEN
POSSIBLE SUNDAY AND MONDAY AS A FRONT APPROACHES AND STALLS OVER THE
AREA EARLY NEXT WEEK.

&&

.MARINE...
TONIGHT...LIGHT SOUTH/SOUTHEAST WINDS THIS AFTERNOON WILL BECOME
MORE SOUTH/SOUTHWEST OVERNIGHT. IN ADDITION...EXPECT A SLIGHT
INCREASE IN WIND SPEEDS AS THE GRADIENT TIGHTENS SLIGHTLY BETWEEN
AN INLAND SURFACE TROUGH AND ATLANTIC HIGH PRESSURE. WINDS AND
SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY
THRESHOLDS...HOWEVER CONDITIONS COULD DETERIORATE WITHIN ANY
THUNDERSTORMS IMPACTING THE MARINE ZONES.

THURSDAY THROUGH MONDAY...CONDITIONS WILL REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS WITH ATLANTIC HIGH PRESSURE OVER THE WATERS INTO
EARLY THURSDAY. IN GENERAL...SOUTHERLY WINDS WILL REMAIN AT OR BELOW
15 KT WHILE SEAS RANGE BETWEEN 2-4 FT...HIGHEST IN OFFSHORE GEORGIA
WATERS. SOUTHERLY WINDS MAY APPROACH 15-20 KT OVER NORTHERN SC
WATERS AS THE PRESSURE GRADIENT BECOMES ENHANCED BETWEEN ATLANTIC
HIGH PRESSURE TO THE EAST AND A SFC TROUGH ALONG THE SOUTHEAST COAST
THURSDAY AFTERNOON AND EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL ALSO BE POSSIBLE OVER THE WATERS THROUGH THURSDAY EVENING AS
THE TROUGH OF LOW PRESSURE GRADUALLY SLIDES OFFSHORE. CONDITIONS
WILL REMAIN RELATIVELY QUIET UNTIL A BACKDOOR COLD FRONT IS EXPECTED
TO DROP INTO THE WATERS SUNDAY NIGHT INTO MONDAY. DESPITE POSSIBLE
FROPA...CONDITIONS ARE STILL EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH
WIND SPEEDS GENERALLY AROUND 15 KT OR LESS AND SEAS RANGING BETWEEN
2-4 FT...HIGHEST IN OFFSHORE GEORGIA WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...DPB
LONG TERM...JAQ
AVIATION...WMS/DPB
MARINE...WMS/DPB/JAQ
Hazardous weather outlook, Jul 31, 4:45 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
445 AM EDT WED JUL 31 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-011100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
445 AM EDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS
THIS AFTERNOON AND EVENING. DUE TO VERY MOIST CONDITIONS AND SLOW
STORM MOTION...HEAVY RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-011100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
445 AM EDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 31, 5:26 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     NON-TSTM WND DMG 3 NNW SHIRLEY           32.70N  81.34W
07/31/2013                   HAMPTON            SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTS TREE DOWN AT THE INTERSECTION
            AUGUSTA STAGECOACH ROAD AND JERICHO ROAD.

&&

EVENT NUMBER CHS1300752

TIMTE
Local storm report, Jul 31, 5:31 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HEAVY RAIN       3 NNE RINCON            32.34N  81.21W
07/31/2013  U0.00 INCH       EFFINGHAM          GA   TRAINED SPOTTER

            SPOTTER REPORTED 1 TO 2 FEET OF RUNNING WATER ON MILL
            POND ROAD.

&&

EVENT NUMBER CHS1300753

TIMTE
Local storm report, Jul 31, 6:01 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      3 S GARDEN CITY         32.05N  81.17W
07/31/2013                   CHATHAM            GA   BROADCAST MEDIA

            ROAD CLOSED AT THE INTERSECTION OF DEAN FOREST ROAD AND
            OGEECHEE ROAD DUE TO TORRENTIAL RAINS.

&&

EVENT NUMBER CHS1300754

33
Local storm report, Jul 31, 6:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FLASH FLOOD      1 ENE SAVANNAH HISTORIC 32.08N  81.08W
07/31/2013                   CHATHAM            GA   BROADCAST MEDIA

            GENERAL MCINTOSH ROAD CLOSED DUE TO FLOODING FROM
            TORRENTIAL RAINS.

&&

EVENT NUMBER CHS1300755

33
Local storm report, Jul 31, 6:07 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     MIDWAY                  31.81N  81.43W
07/31/2013                   LIBERTY            GA   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF TREE DOWN IN MIDWAY.

&&

EVENT NUMBER CHS1300756

TIMTE
Local storm report, Jul 31, 6:26 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FLASH FLOOD      4 N OLD HOUSE           32.52N  80.89W
07/31/2013                   JASPER             SC   911 CALL CENTER

            WARNING POINT REPORTED FLOODING ON KNOWLES ISLAND ROAD.
            ROAD IS IMPASSABLE.

&&

EVENT NUMBER CHS1300757

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:37 AM EDTSpecial Marine WarningCHS113 min
Jul 31, 2:05 PM EDTSpecial Weather StatementCHSCharleston40 min
Jul 31, 2:12 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Jul 31, 2:21 PM EDTSpecial Marine WarningCHS114 min
Jul 31, 2:26 PM EDTSpecial Weather StatementCHSHampton34 min
Jul 31, 2:47 PM EDTSpecial Weather StatementCHSJasper28 min
Jul 31, 2:52 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper68 min
Jul 31, 3:10 PM EDTSpecial Weather StatementCHSDorchester50 min
Jul 31, 3:15 PM EDTSpecial Weather StatementCHSJasper45 min
Jul 31, 3:51 PM EDTAreal Flood AdvisoryCHSJasper84 min
Jul 31, 3:59 PM EDTSpecial Weather StatementCHSBeaufort, Jasper46 min
Jul 31, 4:14 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester91 min
Jul 31, 4:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper57 min
Jul 31, 4:53 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper112 min
Jul 31, 5:44 PM EDTFlash Flood WarningCHSBeaufort, Jasper61 min
Jul 31, 5:55 PM EDTFlash Flood WarningCHSBeaufort, Jasper65 min
Jul 31, 7:36 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester84 min
Jul 31, 3:23 PM EDTSpecial Weather StatementCHSLiberty, McIntosh52 min
Jul 31, 3:43 PM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh2 hr
Jul 31, 3:57 PM EDTSpecial Weather StatementCHSChatham48 min
Jul 31, 7:17 PM EDTAreal Flood AdvisoryCHSScreven88 min

Nearby

Flash Flood Warnings in South Carolina, 2013Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.